The beginning of the story is that about 7 years ago I started getting chronic sinus infections. From that I would go to my doctor about monthly with sinus infections. He would give me a perscription and a medril dose pack (prednisone) to take care of my infection. After a few years of this, I started to break out in hives so no more of that medicine. And so I would take something else next time. We decided that I am now allergic to omnicef and sulfur. The worst part about the last hives case was when the hives went away with benedryl I was in so much "joint pain". I mean for 2 weeks I was in the worst pain I have ever felt- my doctor and another allergist were taking blood tests, giving me perscription ibprophen, and x-raying my hands. I say that I was like a 100 year old lady with arthritas. I couldn't move. On my second trip to the ER I demanded to see the head of ER. He listened to my story and simply said you need more prednisone. When you take prednisone with an antiobiotic you get worse if you finish the prednisone before your infection is gone! Someone who understood what I was going thru. From that I got a shot of Decaral? and was on 60mg of prednisone for a week and then started to cut back till I was off the prednisone. So that whole thing was about 4 years ago. Now I was diagnosed with Graves disease and had been on meds for about 2 weeks when I got hives. The hives lasted 4 days so I would say its the meds that caused it since they lasted that long. The "external hives" are gone since I was taking benedryl but now my hands hurt. That same pain I had 4 years ago and my doctors now think I'm nuts. I am about ready to go to see the ER doctor again. I want to know what this is and why it is happening? I have not taken prednisone since that time 4 years ago but is that what I need now?
I couldn't be MORE serious to say that you have been on WAYYYY to many antibiotics and probably have a Candida Overgrowth causing ALL your symptoms because I would swear what you have written here - is what I HAVE BEEN GOING THRU TOO!!!!!!!!!!! To top it off - Steroids make the candida grow more!! To test for Candida - ask your doctor or allergist for a stool sample test and a blood test - I send my test into Genova Labs (i think it's Smoky Mtn Labs now)...it's $46.
with the results being positive on me for candida - I take nystation powder now and stay away from sugars and things that produce my reactions!
I see that this post is pretty old, and hopefully you have resolved this issue since. But I did have questions:
1. Despite the external hives, did the prednisone help your joint pain?
2. Does the Benadryl take care of the hives, if not the pain?
3. What medication were you given for Graves' disease, and why was that the diagnosis?
It sounds like something autoimmune is in play. Maybe rheumatoid arthritis? Lupus?
Whatever you do, get enough sleep and try not to stress, because too little sleep and too much stress make everything worse, especially autoimmune.
From Hollywood stars to your yoga teacher, it seems that everyone swears by a detox diet. But does it actually work? And is it even healthy? Cardiologist and weight loss expert James Beckerman, MD, weighs in
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.